Skip to main content
Log in

On \(D(-1)\)-triples \(\{1,4p^2+1,1-p\}\) in the ring \({{\mathbb {Z}}}[\sqrt{-p}]\) with a prime p

  • Published:
Periodica Mathematica Hungarica Aims and scope Submit manuscript


Let p be a prime such that \(4p^2+1\) is also a prime. In this paper, we prove that the \(D(-1)\)-set \(\{1,4p^2+1,1-p\}\) cannot be extended with the forth element d such that the product of any two distinct elements of the new set decreased by 1 is a square in the ring \({{\mathbb {Z}}}[\sqrt{-p}]\).

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. N. Adžaga, On the size of Diophantine \(m\)-tuples in imaginary quadratic number rings. Bull. Math. Sci. 9, 1950020 (2019)

    MathSciNet  MATH  Google Scholar 

  2. A. Baker, H. Davenport, The equations \(3x^2-2=y^2\) and \(8x^2-7=z^2\). Quart. J. Math. Oxford Ser. 20, 129–137 (1969)

    Article  MathSciNet  MATH  Google Scholar 

  3. A. Baker, G. Wüstholz, Logarithmic forms and group varieties. J. Reine Angew Math. 498, 19–62 (1993)

    MathSciNet  MATH  Google Scholar 

  4. Lj. Baćić, A. Filipin, On the extensibility of \(D(4)\)-pair \(\{k-2, k+2\}\). J. Comb. Number Theor. 5, 181–197 (2013)

    MathSciNet  MATH  Google Scholar 

  5. Lj. Baćić Duračković, A. Filipin, The extendibility of \(D(4)\)-pairs \(\{F_{\{2k\}}, F_{\{2k+6\}}\}\) and \(\{P_{\{2k\}}, P_{\{2k+4\}}\}\), Rad Hrvat. Akad. Znan. Umjet. Mat. Znan. 20, 27–35 (2016)

  6. A. Dossavi-Yovo, B. He, A. Togbé, The extensibility of the \(D(\pm k)\)-triple \(\{k \pm 1, k, 4k \pm 1\}\). Afrika Mat. 28, 563–574 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  7. Diophantus of Alexandria, Arithmetics and the Book of Polygonal Numbers, (I. G. Bashmakova, Ed.), Nauka, Moscow, 1974 (in Russian)

  8. A. Dujella, The problem of Diophantus and Davenport for Gaussian integers. Glas. Mat. Ser III(32), 1–10 (1997)

    MathSciNet  MATH  Google Scholar 

  9. A. Dujella, Diophantine\(m\)-tuples page,

  10. A. Dujella, M. Jukić Bokun, I. Soldo, A Pellian equation with primes and applications to \(D(-1)\)-quadruples. Bull. Malays. Math. Sci. Soc. 42, 2915–2926 (2019)

    Article  MathSciNet  MATH  Google Scholar 

  11. A. Dujella, A. Pethő, Generalization of a theorem of Baker and Davenport. Quart. J. Math. Oxford Ser. 49, 291–306 (1998)

    Article  MathSciNet  MATH  Google Scholar 

  12. A. Filipin, Y. Fujita, M. Mignotte, The non-extendibility of some parametric families of \(D(-1)\)-triples. Quart. J. Math. Oxford Ser. 63, 605–621 (2012)

    Article  MATH  Google Scholar 

  13. B. He, A. Togbé, On the family of Diophantine triples \(\{k+1, 4k, 9k+3\}\). Period. Math. Hungar. 58, 59–70 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  14. B. He, A. Togbé, On the \(D(-1)\)-triple \(\{1, k^2+1, k^2+2k+2\}\) and its unique \(D(1)\)-extension. J. Number Theor. 131, 120–137 (2011)

    Article  MATH  Google Scholar 

  15. B. He, A. Togbé, V. Ziegler, There is no Diophantine quintuple. Trans. Amer. Math. Soc. 371, 6665–6709 (2019)

    Article  MathSciNet  MATH  Google Scholar 

  16. M. Jukić Bokun, I. Soldo, On the extensibility of \(D(-1)\)-pairs containing Fermat primes. Acta. Math. Hungar. 159, 89–108 (2019)

    Article  MathSciNet  MATH  Google Scholar 

  17. M. Laurent, M. Mignotte, Yu. Nesterenko, Formes linéaires en deux logarithmes et déterminants d’interpolation. J. Number Theor. 55, 285–321 (1995)

    Article  MATH  Google Scholar 

  18. T. Nagell, Introduction to number theory (Wiley, New York, 1951)

    MATH  Google Scholar 

  19. B. Peker, A. Dujella, S. Cenberci, The non-extensibility of \(D(-2k+1)\)-triples \(\{1, k^2, k^2+2k-1\}\), Miskolc. Math. Notes 16, 385–390 (2015)

    MATH  Google Scholar 

  20. I. Soldo, On the extensibility of \(D(-1)\)-triples \(\{1, b, c\}\) in the ring \({\mathbb{Z}}[\sqrt{-t}], t>0\). Studia Sci. Math. Hungar. 50, 296–330 (2013)

    MathSciNet  MATH  Google Scholar 

  21. I. Soldo \(D(-1)\)-triples of the form \(\{1, b, c\}\) in the ring \({\mathbb{Z}}[\sqrt{-t}], t>0\). Bull Malays Math Sci Soc, 39: 1201–1224 (2016)

Download references


Authors would like to thank the anonymous referee for helpful remarks and suggestions which improved the first version of the paper.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Ivan Soldo.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The first and the third author was supported by the Croatian Science Foundation under the project no. IP-2018-01-1313.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Filipin, A., Bokun, M.J. & Soldo, I. On \(D(-1)\)-triples \(\{1,4p^2+1,1-p\}\) in the ring \({{\mathbb {Z}}}[\sqrt{-p}]\) with a prime p. Period Math Hung 85, 292–302 (2022).

Download citation

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification